MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Model Number SEP8
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a pulmonary embolism (pe) using an indigo system aspiration catheter 8 (cat8) and an indigo system separator 8 (sep8).During the procedure, the physician completed two passes using the cat8.Next, the physician decided to use a sep8.Subsequently, after completing a pass using the sep8 and cat8, it was noticed that the bulb of the sep8 broke off within the cat8.Therefore, the cat8 containing the broken bulb of the sep8 was removed and broken bulb of the sep8 was flushed out.The procedure was completed using the same cat8.It was reported that the patient was on systemic thrombolysis for twelve hours after the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned sep8 confirmed that the bulb was fractured off the delivery wire.If the sep8 is manipulated against resistance during use, damage such as this may occur.The root cause of resistance during the procedure could not be determined.Penumbra separators are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12715967
Report Number3005168196-2021-02426
Device Sequence Number4774620
Product Code QEW
UDI-Device Identifier00814548016153
UDI-Public00814548016153
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model NumberSEP8
Device Catalogue NumberSEP8
Device Lot NumberF95438
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2021
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexMale
Date Report Sent to FDA01/01/2005